Ethelbert Nwakuche Chukwu

Homepage at Buffalo University
http://www.math.buffalo.edu/mad/PEEPS/chukwu_ethelbert_nwakuche.html

place: Mbano, Imo, Nigeria

B.Sc. Mathematics (1965) at Brown University; M.Sc. Applied Mathematics at the University of Nigeria-Nsukka

Ph.D. Applied Matheatics (1972) Case Western Reserve University
thesis: Symmetries and Indentification Of Linear Control Systems; Advisor: Otomar Hájek

: Professor of Mathematics, North Carolina State University

URL:
E-mail: chukwu@math.ncsu.edu

Ethelbert Nwakuche Chukwu earned his B.Sc. in Mathematics at Brown University (1965), a M.Sc. in Applied Mathematics at the University of Nigeria-Nsukka and earned his PhD. in Mathematics from Case Western Reserve University (1972). Thus began a remarkable career in Mathematics Resarch and Administration.

Dr. Chukwu's first position was at Cleveland State University where he was an Assistant Professor (1972) and Associate Professor in 1976. In 1977 until 1981 he was Dean of the School of Post-Graduate Studies at the University of Jos in Nigeria. He also served as Professor of Mathematics (1978-81) and Chair of the Mathematics department (1979-81). From 1981 until 1984, Dr. Chukwu was Vice Chancellor (President) of Federal University. From 1984 until 1989, he held several visiting positions at universities in the U.S. However, in 1989 E.N. Chukwu became Professor of Mathematics at North Carolina State University where he remains until today. He has worked on several research projects for NASA since his membership in the faculty of mathematics at NCSU. E-mail: chukwu@math.ncsu.edu

Dr. Chukwu's hobbies are music and poetry.

Research

Dr. Ethelbert Nwakuche Chukwu was awarded the Griot Mathematics Award by The Academy for Pan African Research and Culture. He has over 75 papers and books on various topics from Classical Analysis to Operator Theory and Applied Mathematics- linear and non-linear differential equations, and Mathematical Economics. Below are the articles located through Math Reviews

Books

2. Chukwu, E. N. Differential models and neutral systems for controlling the wealth of nations. Series on Advances in Mathematics for Applied Sciences, 54. World Scientific Publishing Co., Inc., River Edge, NJ, 2001. xvi+513 pp. ISBN: 981-02-4381-2 91-02.

1. Chukwu, E. N. Stability and time-optimal control of hereditary systems . Mathematics in Science and Engineering, 188. Academic Press, Inc., Boston, MA, 1992. xii+508 pp. ISBN: 0-12-174560-0

Papers

54. Chukwu, Ethelbert Nwakuche Volterra integrodifferential neutral dynamics for the growth of wealth of nations: a controllability theory. Indian J. Pure Appl. Math. 29 (1998), no. 7, 723--799.

53. Chukwu, Ethelbert N. On the controllability of nonlinear economic systems with delay: the Italian example. Appl. Math. Comput. 95 (1998), no. 2-3, 245--274.

52. Chukwu, E. N. Control of nonlinear delay differential economic systems in $W\sp {(1)}\sb 2$. Advances in nonlinear dynamics, 157--170, Stability Control Theory Methods Appl., 5, Gordon and Breach, Amsterdam, 1997.

51. Chukwu, E. N.; Simpson, H. C. The solution operator in $W\sp {(1)}\sb p$ for systems of neutral type . Nonlinear Anal. 29 (1997), no. 10, 1173--1195.

50. Chukwu, E. N. Control of nonlinear delay-differential equations in $W\sp {(1)}\sb 2$ with economic applications . Appl. Math. Comput. 85 (1997), no. 1, 17--59.

49. Chukwu, E. N. Universal laws for the control of global economic growth with nonlinear hereditary dynamics . Appl. Math. Comput. 78 (1996), no. 1, 19--81.

48. Chukwu, E. N. Control of interconnected nonlinear delay differential equations in $W\sp {(1)}\sb 2$ . Proc. Indian Acad. Sci. Math. Sci. 105 (1995), no. 1, 73--98.

47. Chukwu, E. N. Control in $W\sp {(1)}\sb 2$ of nonlinear interconnected systems of neutral type . J. Austral. Math. Soc. Ser. B 36 (1995), no. 3, 286--312.

46. Chukwu, E. N.; Smoczynski, P. A weak invariance principle and asymptotic stability for evolution equations with bounded generators . Internat. J. Math. Math. Sci. 18 (1995), no. 2, 255--264.

45. Chukwu, E. N. Optimal control of the growth of income of nations . Appl. Math. Comput. 62 (1994), no. 2-3, 279--309.

44. Chukwu, Ethelbert N. Mathematical controllability theory of the growth of wealth of nations . Japan J. Indust. Appl. Math. 11 (1994), no. 1, 87--111.

43. Chukwu, E. N. Mathematical controllability theory of capital growth of nations . Appl. Math. Comput. 52 (1992), no. 2-3, 317--344.

41. Chukwu, E. N.; Underwood, Robert G.; Kovari, Louis D. Global constrained null-controllability of nonlinear neutral systems . Appl. Math. Comput. 49 (1992), no. 1, 95--110.

40. Chukwu, E. N. Nonlinear delay systems controllability . J. Math. Anal. Appl. 162 (1991), no. 2, 564--576.

39. Chukwu, E. N. Global behavior of linear retarded functional-differential equations . J. Math. Anal. Appl. 162 (1991), no. 1, 277--293.

38. Chukwu, E. N.; Lenhart, S. M. Controllability questions for nonlinear systems in abstract spaces . J. Optim. Theory Appl. 68 (1991), no. 3, 437--462.

37. Chukwu, E. N. The time optimal control theory of functional-differential equations applicable to mathematical ecology . Mathematical ecology (Trieste, 1986), 734--752, World Sci. Publishing, Teaneck, NJ, 1988.

36. Chukwu, E. N.; Simpson, H. C. Perturbations of nonlinear systems of neutral type . J. Differential Equations 82 (1989), no. 1, 28--59.

35. Chukwu, E. N. The time control theory of linear differential equations of neutral type . The mathematics of systems and computations (Atlanta, GA, 1986). Comput. Math. Appl. 16 (1988), no. 10-11, 851--866.

34. Chukwu, E. N. The time optimal control theory of nonlinear systems of neutral type . Nonlinear analysis and applications (Arlington, Tex., 1986), 127--132, Lecture Notes in Pure and Appl. Math., 109, Dekker, New York, 1987. 34K35 (49E15 93B05 93C10)

33. Chukwu, Ethelbert N. The time-optimal control of nonlinear delay equations . Operator methods for optimal control problems (New Orleans, La., 1986), 97--130, Lecture Notes in Pure and Appl. Math., 108, Dekker, New York, 1987. 34K35 (49A10 49E15)

32. Underwood, Robert G.; Chukwu, E. N. Null controllability of nonlinear neutral differential equations . J. Math. Anal. Appl. 129 (1988), no. 2, 326--345.

31. Chukwu, E. N. Global null controllability of nonlinear delay equations with controls in a compact set . J. Optim. Theory Appl. 53 (1987), no. 1, 43--57. 93B05 (34K35 49E15)

30. Chukwu, E. N. On the Euclidean controllability of a neutral system with nonlinear base . Nonlinear Anal. 11 (1987), no. 1, 115--123.

29. Chukwu, E. N. Function space null controllability of linear delay systems with limited power . J. Math. Anal. Appl. 124 (1987), no. 2, 293--304.

28. Chukwu, E. N. Evolution equations of Lurie-type in Hilbert spaces . Nonlinear Anal. 9 (1985), no. 9, 977--985.

27. Chukwu, E. N. Constrained global null controllability of nonlinear delay systems . Trends in theory and practice of nonlinear differential equations (Arlington, Tex., 1982), 121--128, Lecture Notes in Pure and Appl. Math., 90, Dekker, New York, 1984.

26. Chukwu, E. N. Null controllability in function space of nonlinear retarded systems with limited control . J. Math. Anal. Appl. 103 (1984), no. 1, 198--210.

25. Chukwu, E. N. Total controllability to affine manifolds of control systems . J. Optim. Theory Appl. 42 (1984), no. 2, 181--199.

24. Chukwu, E. N. An estimate for the solution of a certain functional-differential equation of neutral type . Nonlinear phenomena in mathematical sciences (Arlington, Tex., 1980), 255--268, Academic Press, New York-London, 1982.

23. Chukwu, Ethelbert N. The time optimal control problem of linear neutral functional systems . Journal Nigerian Mathematics Society 1 (1982), 39--55.

22. Chukwu, E. N.; Gronski, J. M.; Silliman, S. D. Spline solution to extremal problems via optimal control . Boll. Un. Mat. Ital. Suppl. 1980, no. 1, 21--29.

21. Chukwu, Ethelbert N. Global asymptotic behaviour of functional-differential equations of the neutral type . Nonlinear Anal. 5 (1981), no. 8, 853--872.

20. Chukwu, Ethelbert N. On the null-controllability of nonlinear delay systems with restrained controls . J. Math. Anal. Appl. 76 (1980), no. 1, 283--296.

19. Chukwu, Ethelbert N. On the boundedness and the existence of a periodic solution of some nonlinear third order delay differential equation . Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 64 (1978), no. 5, 440--447.

18. Chukwu, E. N.; Hájek, O. Disconjugacy and optimal control . J. Optim. Theory Appl. 27 (1979), no. 3, 333--356.

17. Chukwu, E. N. A neutral functional differential equation of Lurie type . SIAM J. Math. Anal. 11 (1980), no. 1, 108--114.

16. Chukwu, E. N. Controllability of delay systems with restrained controls . J. Optim. Theory Appl. 29 (1979), no. 2, 301--320.

15. Chukwu, E. N. Functional inclusion and controllability of nonlinear neutral functional differential systems . J. Optim. Theory Appl. 29 (1979), no. 2, 291--300.

14. Chukwu, E. N. Capture in linear functional differential games of pursuit . J. Math. Anal. Appl. 70 (1979), no. 2, 326--336.

13. Chukwu, Ethelbert Nwakuche Euclidean controllability of linear delay systems with limited controls . IEEE Trans. Automat. Control 24 (1979), no. 5, 798--800.

20. Chukwu, E. N. On the null controllability of a control process satisfying a nonlinear fifth order differential equation . Nigerian J. Sci. 11 (1977), no. 1-2, 375--397.

19. Chukwu, Ethelbert N.; Gronski, Jan M. Approximate and complete controllability of nonlinear systems to a convex target set . J. Math. Anal. Appl. 61 (1977), no. 1, 97--112. 93B05

18. Chukwu, Ethelbert N.; Gronski, Jan M. Controllability of nonlinear systems with restrained controls to closed convex sets . Differential games and control theory, II (Proc. 2nd Conf., Univ. Rhode Island, Kingston, R.I., 1976), pp. 295--308. Lecture Notes in Pure and Appl. Math., 30. Dekker, New York, 1977. 93B05

17. Chukwu, Ethelbert N. Complete stability and boundedness of solutions of a nonlinear differential equation of the fifth order . Stability of dynamical systems, theory and applications (Proc. Regional Conf., Mississippi State Univ., Mississippi State, Miss., 1975), pp. 111--118. Lecture Notes in Pure and Appl. Math., Vol. 28, Dekker, New York, 1977. 34D05 (93D05)

16. Chukwu, E. N.; Silliman, S. D. Complete controllability to a closed target set . J. Optimization Theory Appl. 21 (1977), no. 3, 369--383. 49E15

15. Chukwu, Ethelbert Nwakuche On the controllability to closed sets of nonlinear and related linear systems . Nonlinear Anal. 1 (1976/77), no. 4, 429--441.

14. Dynamical systems . Vol. I. Proceedings of the International Symposium held at Brown University, Providence, R.I., August 12--16, 1974. Edited by Lamberto Cesari, Jack K. Hale and Joseph P. LaSalle. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1976. xxviii+338 pp. ISBN: 0-12-164901-6 34-06 (58-06)

13. Chukwu, Ethelbert N. Symmetries and identification of non-autonomous control systems . Differential games and control theory (Proc. NFS-CBMS Regional Res. Conf., Univ. Rhode Island, Kingston, R.I., 1973), pp. 277--290. Lecture Notes in Pure Appl. Math., Vol. 10, Dekker, New York, 1974. 93C99 (90D25)

12. Chukwu, Ethelbert N. Controllability to a target set of linear disturbed systems . IEEE Trans. Automatic Control AC-22 (1977), no. 4, 653--654. 93B05

11. Chukwu, E. N. On the controllability of non-linear control process satisfying a third order differential equation . Nigerian J. Sci. 7 (1973), no. 2, 119--133. 93B05

10. Chukwu, E. N. On the boundedness and stability of solutions of some differential equations of the fifth order . SIAM J. Math. Anal. 7 (1976), no. 2, 176--194.

9. Chukwu, Ethelbert N. Finite time controllability of nonlinear control processes . SIAM J. Control 13 (1975), 807--816.

8. Chukwu, E. N. On the boundedness and stability properties of solutions of some differential equations of the fifth order . Ann. Mat. Pura Appl. (4) 106 (1975), 245--258.

7. Chukwu, Ethelbert N. On the reachable sets of non-autonomous linear control systems . Portugal. Math. 34 (1975), no. 1-2, 91--103.

6. Chukwu, E. N. On the boundedness of a certain fourth-order differential equation . J. London Math. Soc. (2) 11 (1975), no. 3, 313--324.

5. Chukwu, Ethelbert Nwakuche On the boundedness of solutions of third order differential equations . Ann. Mat. Pura Appl. (4) 104 (1975), 123--149.

4. Chukwu, Ethelbert Nwakuche Symmetries of autonomous linear control systems . SIAM J. Control 12 (1974), 436--448.

3. Chukwu, E. N. On the stability of a nonhomogeneous differential equation of the fourth order . Ann. Mat. Pura Appl. (4) 92 (1972), 1--11.

2. Chukwu, E. N. Mathematical controllability theory of the growth of wealth of nations . World Congress of Nonlinear Analysts '92, Vol. I--IV (Tampa, FL, 1992), 2459--2470, de Gruyter, Berlin, 1996.

1. Chukwu, E. N. Global behaviour of retarded functional-differential equations . Differential equations and applications, Vol. I, II (Columbus, OH, 1988), 176--180, Ohio Univ. Press, Athens, OH, 1989.


The Mathematics Department of
The State University of New York at Buffalo.